MAUDE Adverse Event Report: BECTON DICKINSON SAF-T-INTIMA W/Y ADAPTER BL 22GA X .75IN; INTRAVASCULAR CATHETER

BECTON DICKINSON SAF-T-INTIMA W/Y ADAPTER BL 22GA X .75IN; INTRAVASCULAR CATHETER
Catalog Number 383323
Medical Device Problem Codes Material Puncture/Hole (1504); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.B3.The date received by manufacturer has been used for this field as the date of the event is unknown.
 
Event or Problem Description
It was reported that bd saf-t-intima w/y adapter bl 22ga x.75in -catheter defective / damaged.Verbatim: rcc received a complaint via email.Email(s) attached.Started 22 gauge iv on patient for labs and treatment.When removing the guidewire iv started leaking.Upon inspection there was a hole in the tubing.Product#: 383323.Lot#: 4171437.
 
Additional Manufacturer Narrative
Dhr review: the complaint lot 4171437, sku is 383323, assembly in suzhou plant 1 on 2024.Jul.5, lot quantity is (b)(4) ea.Review the in-process test record and outgoing test report, all test results meet the product specifications, no abnormal found.Review the product assembly record, no non-conformities, deviations or rework activities for this lot.Return sample analysis: no pictures provided to show defect feature.Retain sample analysis: sampling 2ea from the retain sample of the same lot to check catheter status and tubing status, no defect detected, leakage test result is within specification as well.Possible cause analysis: based on the reported information, damage is detected on catheter and cause a leakage, the possible reason is as below: 1.The raw material has defect.2.Component damage happened during assembly.Current manufacture process has taken control procedures as below to protect this kind of possible risk: 1.100% common inspection is performed during each process station start from tubing bonding process.2.Common inspection is performed during packaging process.3.Qc sampling check will inspect the component appearance and do leakage test.Conclusion(s): we cannot identify which step causes the damage or it's a raw material defect.The retained sample appearance inspection and leakage test is performed, no defect detected.With this we cannot decide the root cause.
 
Event or Problem Description
No additional information is available.

Brand Name
SAF-T-INTIMA W/Y ADAPTER BL 22GA X .75IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD (SUZHOU)
no. 5 baiyu road
suzhou industrial park
suzhou
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22829859
Report Number3006948883-2025-00492
Device Sequence Number18522309
Product Code FOZ
UDI-Device Identifier00382903833238
UDI-Public(01)00382903833238(17)280630(10)4171437
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383323
Device Lot Number4171437
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer08/30/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown